Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at May 3, 2021, 11:50 PM CDT for Sumner County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2021, 11:50 PM CDT (04:50 UTC)
- Expired
- May 4, 2021, 12:30 AM CDT
- In force
- 40 min
- Issued by
- NWS Nashville, TN
County Sumner County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2263 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.6
The text
As transmitted.
018
WWUS84 KOHX 040450
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
1150 PM CDT Mon May 3 2021
TNZ007-008-027-040530-
Robertson TN-Davidson TN-Sumner TN-
1150 PM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DAVIDSON...WESTERN
SUMNER AND SOUTHEASTERN ROBERTSON COUNTIES UNTIL 1230 AM CDT...
At 1150 PM CDT, Doppler radar was tracking a strong thunderstorm near
Joelton, or 11 miles south of Springfield, moving northeast at 35
mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Gallatin, Hendersonville, Goodlettsville, White House, Millersville,
Greenbrier, Ridgetop, Cross Plains, Portland, Joelton, Orlinda,
Mitchellville, Whites Creek and Cottontown.
This includes the following highways...
Interstate 65 between mile markers 93 and 121.
Interstate 24 between mile markers 32 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3646 8636 3623 8680 3634 8692 3635 8691
3664 8658 3663 8656 3664 8655 3664 8654
3665 8651 3665 8649
TIME...MOT...LOC 0450Z 231DEG 29KT 3634 8680
$$
SchaperWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 3, 8:39 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, May 3, 8:39 PM CDT, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Nashville TN 839 PM CDT Mon May 3 2021 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Upper level ridging influences strong enough to suppress convective development has occurred this afternoon into these early evening hours across mid state region keeping our area dry and relatively cloud free. However weakening upper level ridging influences anticipated by consensus model blends as mid to late evening hours progress. What that will potentially bring, if a forcing mechanism aloft like a shortwave passage in developing southwesterly flow aloft occurs across mid state region, is potential for rapid strong to severe thunderstorm development. OHX 05/00Z sounding showing an atmosphere primed for strong convection with sfc based CAPES well over 3,000 J/KG, LI -11, low LCL/LFC heights, SFC-3 km SRH values around 220 M2/S2, and at least in lower levels indication of a right turning hodograph, with PW values approaching 1.4 inches. Latest HRRR model trends are showing some bullseye of heavy rainfall amounts across mid state region during overnight hours too and that trend will need continued monitoring. Adjusted afternoon forecast to show transition from a mostly clear with little vertical extent to cumulus field environment early this evening to an environment supportive of robust convective development mainly after midnight tonight. Tweaked hourly temperature, dewpoint, wind speed, wind direction, sky, and pop grids and blended them with previously associated forecasted values. With continuance of strength of southerly low level flow tonight, raised overnight low temperatures on average by a couple of degrees across mid state region. Remainder of forecast continues to be on track. Again, the key player here is how long these strong enough upper level ridging influences that having been suppress convective development hang around mid state region this evening and potentially into the overnight hours. If they actually hold longer than consensus model blends advertise, development of showers and thunderstorms may not occur as soon as previously thought for the late evening through overnight time frame. If these upper level ridging influences weaken more rapidly than expected, strong convection could develop sooner than later. Basically mid state continues to be in a wait and see mode as these evening hours progress. && .AVIATION... 00Z TAF DISCUSSION. Currently have VFR conditions at all TAF sites. Developing VCTS are possible after 02-03Z and continue intermittently through the overnight hours. Will leave the CIGs VFR...but if a storm pops up in or around a terminal CIGs and VISs could drop to IFR. Another more definite round of showers and thunderstorms expected after 11Z which should bring MVFR conditions. There may be a break in the late afternoon with a return to VFR after 18-20Z. Wind will turn southerly and gust 15-20KT. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......JB Wright AVIATION........12
Hazardous weather outlook, May 3, 8:13 PM CDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 813 PM CDT Mon May 3 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-041000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 813 PM CDT Mon May 3 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Tonight. Some severe thunderstorms will be possible mainly after midnight tonight across mid state region, especially northwest portions. Main threats are damaging winds and large hail. Formation of a tornado or two could also be possible, especially across northwest portions. Brief heavy rainfall causing localized flooding will also be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Rounds of showers and thunderstorms are expected through the day and into at least the evening hours Tuesday. Severe storms are possible with all threats possible, including damaging winds, large hail, isolated tornadoes, and brief heavy rainfall resulting in localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 Inch Winds > 50 MPH(Measured) Structural Damage Trees or Power Lines Down
In the hours before
Special weather statement, May 3, 11:50 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1150 PM CDT Mon May 3 2021
TNZ007-008-027-040530-
Robertson TN-Davidson TN-Sumner TN-
1150 PM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DAVIDSON...WESTERN
SUMNER AND SOUTHEASTERN ROBERTSON COUNTIES UNTIL 1230 AM CDT...
At 1150 PM CDT, Doppler radar was tracking a strong thunderstorm near
Joelton, or 11 miles south of Springfield, moving northeast at 35
mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Gallatin, Hendersonville, Goodlettsville, White House, Millersville,
Greenbrier, Ridgetop, Cross Plains, Portland, Joelton, Orlinda,
Mitchellville, Whites Creek and Cottontown.
This includes the following highways...
Interstate 65 between mile markers 93 and 121.
Interstate 24 between mile markers 32 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3646 8636 3623 8680 3634 8692 3635 8691
3664 8658 3663 8656 3664 8655 3664 8654
3665 8651 3665 8649
TIME...MOT...LOC 0450Z 231DEG 29KT 3634 8680
SchaperThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 9:22 PM CDT | River Flood Advisory | OHX | Hickman | 11 hr |
| May 3, 11:56 PM CDT | Special Weather Statement | OHX | Jackson, Macon, Trousdale | 34 min |
| May 4, 12:25 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Trousdale | 35 min |
| May 4, 12:58 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 47 min |
| May 4, 1:32 AM CDT | Special Weather Statement | OHX | Cumberland | 43 min |
| May 4, 1:34 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton | 26 min |
| May 4, 1:54 AM CDT | Special Weather Statement | OHX | Macon | 51 min |
| May 4, 2:00 AM CDT | Special Weather Statement | OHX | Pickett | 45 min |
| May 4, 2:07 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 23 min |
| May 4, 3:01 AM CDT | Special Weather Statement | OHX | Clay | 29 min |
| May 4, 3:07 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett | 38 min |
| May 4, 4:12 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 48 min |
| May 4, 4:50 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson, Stewart | 55 min |
| May 4, 5:02 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Houston, Humphreys, Perry | 58 min |
| May 4, 5:39 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner | 51 min |
| May 4, 5:43 AM CDT | Special Weather Statement | OHX | Lewis, Perry | 47 min |
| May 4, 5:56 AM CDT | Tornado Warning | OHX | Davidson, Robertson, Sumner | 34 min |
| May 4, 6:00 AM CDT | Special Weather Statement | OHX | Hickman | 30 min |
| May 4, 6:10 AM CDT | Tornado Warning | OHX | Robertson, Sumner | 22 min |
| May 4, 6:16 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Macon, Smith, Sumner, Trousdale, Wilson | 44 min |
| May 4, 6:21 AM CDT | Tornado Warning | OHX | Sumner, Trousdale, Wilson | 24 min |
| May 4, 6:23 AM CDT | Special Weather Statement | OHX | Maury, Williamson | 37 min |
| May 4, 6:28 AM CDT | Special Weather Statement | OHX | Giles, Lawrence | 47 min |
| May 4, 6:42 AM CDT | Tornado Warning | OHX | Macon, Smith, Sumner, Trousdale | 33 min |
| May 4, 6:52 AM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Macon, Putnam, Smith and 2 more | 38 min |
| May 4, 6:59 AM CDT | Special Weather Statement | OHX | Cannon, Rutherford | 31 min |
| May 4, 7:01 AM CDT | Special Weather Statement | OHX | Bedford, Giles, Marshall | 29 min |
| May 4, 7:11 AM CDT | Tornado Warning | OHX | Jackson, Smith | 34 min |
| May 4, 7:27 AM CDT | Tornado Warning | OHX | DeKalb, Putnam, Smith | 33 min |
| May 4, 7:29 AM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Fentress, Jackson, Overton, Pickett and 2 more | 46 min |
| May 4, 7:35 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Rutherford, Warren | 40 min |
| May 4, 7:48 AM CDT | Tornado Warning | OHX | DeKalb, Putnam, White | 27 min |
| May 4, 7:53 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Cumberland, DeKalb, Grundy, Van Buren, Warren and 1 more | 37 min |
| May 4, 8:05 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, White | 40 min |
| May 4, 8:07 AM CDT | Tornado Warning | OHX | Cumberland, White | 23 min |
| May 4, 8:24 AM CDT | Tornado Warning | OHX | Cumberland, White | 11 min |
| May 4, 8:29 AM CDT | Areal Flood Advisory | OHX | Clay, Fentress, Jackson, Overton, Pickett | 2 hr |
| May 4, 9:32 AM CDT | River Flood Warning | OHX | Perry | 21 hr |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.